Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 210, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2004, 11:49 PM MDT for Chase County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 11:49 PM MDT (05:49 UTC)
- Expired
- Jul 9, 2004, 12:45 AM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Chase County, NE
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 7:05 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 090549 SVRLBF NEC029-090645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1150 PM MDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1245 AM MDT * AT 1147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF IMPERIAL...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IMPERIAL AROUND 1155 PM MDT LAT...LON 4067 10195 4039 10201 4040 10138 4068 10138 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:25 PM MDT, 11 hours 24 minutes earlier.
Area forecast discussion, Jul 8, 12:25 PM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 125 PM CDT THU JUL 8 2004 ...FORECAST CONCERNS SVR WX TONIGHT...AND CONTINUED CHC OF THUNDERSTORMS FRIDAY AND SATURDAY... .DISCUSSION... SHORT WAVE MOVES THRU ERN WY THIS AFTN AND INTO FCST AREA THEREAFTER. BASIC PARAMETERS ARE IN PLACE FOR A ROUND OF SEVERE WEATHER WITH VARYING OPINIONS AS TO MAGNITUDE OF THE EVENT. WILL FOLLOW SPC DISCUSSION FOR NOW. SUSPECT THE MAIN TORNADO THREAT WILL BE EAST OF U.S. HWY 83. PER DISCUSSION WITH GID...LOOKS LIKE WIND AND HAIL TREAT WEST AND AFTER DARK. ATM IS FAIRLY WELL CAPPED WITH 700MB TEMPS GREATER THAN 12C MOST AREAS. THIS CAP WILL CONTINUE ACROSS THE FCST AREA MUCH OF FRIDAY AND SATURDAY ALLOWING INSTABILITY TO INCREASE SO CONTINUE SLIGHT CHC POPS FRI AND SAT. ALL MODELS SUGGEST HIGH SUMMER CONDITIONS WILL DEVELOP DAYS 3-7 WITH AFTN TEMPS NEAR OR ABOVE 90F. CAP REMAINS STRONG THROUGHOUT THIS PERIOD LIMITING RAIN CHANCES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
Hazardous weather outlook, Jul 8, 2:31 PM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT THU JUL 8 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 331 PM CDT THU JUL 8 2004 ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN PANHANDLE...WEST CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA UNTIL 1000 PM CDT(900 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA LATE THIS AFTERNOON...BEGINNING IN NORTHWEST PORTIONS OF THE OUTLOOK AREA AND PERSIST INTO THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER ISOLATED TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE WITH A FEW STORMS EARLY ON...MAINLY ALONG AND WEST OF HIGHWAY 83...NORTH OF INTERSTATE 80. STRONG AFTERNOON HEATING AND MOIST SOUTHEAST LOW LEVEL FLOW...WILL COMBINE WITH A UPPER LEVEL WAVE MOVING OUT THE WYOMING ROCKIES TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. AT THIS TIME THE...STORMS ARE EXPECTED TO MOVE OUT OF THE WESTERN PANHANDLE LATE THIS AFTERNOON AHEAD OF THE WAVE AND SPREAD EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF AFTERNOON THROUGH LATE NIGHT THUNDERSTORMS FRIDAY AND SATURDAY. WITH THE WARM FRONT CONTINUING TO WORK ITS WAY NORTHWARD...THE RISK OF SEVERE THUNDERSTORMS FRIDAY IS EXPECTED TO BE IN NORTH CENTRAL NEBRASKA. THE RISK OF SEVERE THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER A LARGE PART NORTH CENTRAL THROUGH WESTERN NEBRASKA. ON FRIDAY...STORM SPOTTERS MAY BE NEEDED IN NORTH CENTRAL NEBRASKA. SPRINGER/13
In the hours before
Local storm report, Jul 8, 8:59 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 3 W BASSETT 42.58N 99.59W
07/08/2004 0.75 INCH ROCK NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 9:10 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL 9 N IMPERIAL 40.65N 101.64W
07/08/2004 0.88 INCH CHASE NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 9:21 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 10 ESE WELLFLEET 40.70N 100.55W
07/08/2004 60 MPH FRONTIER NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 9:27 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 4 NNW CURTIS 40.69N 100.54W
07/08/2004 60 MPH FRONTIER NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 9:43 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 8 SE CALLAWAY 41.21N 99.81W
07/08/2004 1.00 INCH CUSTER NE PUBLIC
&&
MBLocal storm report, Jul 8, 10:02 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 N ASHBY 42.04N 101.93W
07/08/2004 70 MPH GRANT NE TRAINED SPOTTER
0715 PM TSTM WND GST HYANNIS 42.00N 101.76W
07/08/2004 60 MPH GRANT NE TRAINED SPOTTER
0715 PM TSTM WND GST 9 NNE HYANNIS 42.12N 101.69W
07/08/2004 60 MPH CHERRY NE TRAINED SPOTTER
0743 PM TSTM WND GST 11 W MULLEN 42.04N 101.26W
07/08/2004 60 MPH HOOKER NE TRAINED SPOTTER
0743 PM TSTM WND GST 2 N MULLEN 42.07N 101.04W
07/08/2004 60 MPH HOOKER NE TRAINED SPOTTER
0743 PM TSTM WND DMG 11 S MULLEN 41.88N 101.04W
07/08/2004 HOOKER NE TRAINED SPOTTER
SHED BLOWN OVER, LARGE TREES UPROOTED
0745 PM HAIL WHITMAN 42.04N 101.54W
07/08/2004 1.75 INCH GRANT NE TRAINED SPOTTER
WINDOWS BROKEN
0805 PM TSTM WND GST 2 N MULLEN 42.07N 101.04W
07/08/2004 60 MPH HOOKER NE TRAINED SPOTTER
CORRECTION FOR TIME OF EVENT
0810 PM TSTM WND DMG 15 S MULLEN 41.82N 101.04W
07/08/2004 HOOKER NE FIRE DEPT/RESCUE
LARGE TREES DOWN ALONG DISMAL RIVER
0815 PM TSTM WND GST 10 S ARTHUR 41.43N 101.69W
07/08/2004 65 MPH ARTHUR NE EMERGENCY MNGR
0815 PM TSTM WND DMG MULLEN 42.04N 101.04W
07/08/2004 HOOKER NE FIRE DEPT/RESCUE
3 TO 4 INCHE TREE BRANCHES BROKEN
0820 PM HAIL 1 SW ARTHUR 41.56N 101.71W
07/08/2004 0.88 INCH ARTHUR NE TRAINED SPOTTER
0825 PM HAIL 2 S ARTHUR 41.54N 101.69W
07/08/2004 0.75 INCH ARTHUR NE EMERGENCY MNGR
0845 PM HAIL 19 WSW BROWNLEE 42.18N 100.97W
07/08/2004 0.88 INCH CHERRY NE TRAINED SPOTTER
TSTM WINDS 60+ MPH
0920 PM TSTM WND GST 5 SSE JOHNSTOWN 42.51N 100.02W
07/08/2004 60 MPH BROWN NE TRAINED SPOTTER
0920 PM TSTM WND GST 3 SE SUTHERLAND 41.13N 101.09W
07/08/2004 60 MPH LINCOLN NE TRAINED SPOTTER
0942 PM HAIL 10 SSW GRANT 40.71N 101.80W
07/08/2004 0.88 INCH PERKINS NE TRAINED SPOTTER
0948 PM HAIL 12 W CALLAWAY 41.29N 100.15W
07/08/2004 3.00 INCH CUSTER NE TRAINED SPOTTER
2 TO 3 INCH HAIL
0957 PM HAIL 3 W BASSETT 42.58N 99.59W
07/08/2004 0.75 INCH ROCK NE TRAINED SPOTTER
1004 PM HAIL 9 N IMPERIAL 40.65N 101.64W
07/08/2004 0.88 INCH CHASE NE TRAINED SPOTTER
1020 PM TSTM WND GST 10 ESE WELLFLEET 40.70N 100.55W
07/08/2004 60 MPH FRONTIER NE TRAINED SPOTTER
1020 PM TSTM WND GST 4 NNW CURTIS 40.69N 100.54W
07/08/2004 60 MPH FRONTIER NE TRAINED SPOTTER
1040 PM HAIL 8 SE CALLAWAY 41.21N 99.81W
07/08/2004 1.00 INCH CUSTER NE PUBLIC
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 8, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| Jul 8, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 30 min |
| Jul 8, 6:51 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 54 min |
| Jul 8, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 32 min |
| Jul 8, 7:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Jul 8, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 31 min |
| Jul 8, 8:06 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 54 min |
| Jul 8, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 48 min |
| Jul 8, 8:19 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 56 min |
| Jul 8, 8:24 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 66 min |
| Jul 8, 8:36 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 8, 8:37 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 53 min |
| Jul 8, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jul 8, 9:11 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 64 min |
| Jul 8, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.